MAUDE Adverse Event Report: IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 38265
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip detached inside the patient.A 5f pigtail imager ii angiographic catheter was selected for an inferior vena cava (ivc) filter procedure.During the procedure, the catheter tip fractured inside the patient.Under fluoroscopy, five fragments were seen in the back of the patient's lungs.Attempts were made to retrieve the fragments with the use of a snare; however, not all fragments were able to be retrieved.The patient was asymptomatic during the procedure and was stable post-procedure.The patient was discharged home in stable condition.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of an imager diagnostic catheter.Visual examination of the device revealed that a multiple bends and kinks.Microscope examination revealed that the tip had detached approximately 3.0cm from the tip.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
IMAGER II ANGIOGRAPHIC CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key10476508
Report Number2134265-2020-11704
Device Sequence Number2880311
Product Code DQO
UDI-Device Identifier08714729355878
UDI-Public08714729355878
Combination Product (Y/N)N
Initial Reporter CountryJM
PMA/510(K) Number
K120893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2021
Device Model Number38265
Device Catalogue Number38265
Device Lot Number0000138771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer04/06/2021
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date04/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
92484513-FA
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age49 YR